Alert archive / Illinois / Freeze Warnings in 2018
Freeze Warning 4, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Apr 28, 2018, 3:00 AM CDT for 9 counties in Illinois. It took effect at Apr 29, 2018, 1:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2018, 3:00 AM CDT (08:00 UTC)
- In effect from
- Apr 29, 2018, 1:00 AM CDT
- Expired
- Apr 29, 2018, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Moultrie County, IL, Piatt County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 112 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100 WWUS73 KILX 280800 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 300 AM CDT Sat Apr 28 2018 ILZ044>046-054>057-062-063-281700- /O.NEW.KILX.FZ.W.0004.180429T0600Z-180429T1200Z/ Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Cumberland- Clark- Including the cities of Monticello, Champaign, Urbana, Danville, Sullivan, Tuscola, Charleston, Mattoon, Paris, Greenup, and Marshall 300 AM CDT Sat Apr 28 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... The National Weather Service in Lincoln has issued a Freeze Warning, which is in effect from 1 AM to 7 AM CDT Sunday. * TEMPERATURE...A period of temperatures at or below 32 degrees is expected, mainly between 4 AM and 7 AM. * IMPACTS...Sensitive vegetation that is left uncovered may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill sensitive vegetation. && $$ ILZ042-043-048-051>053-061-066>068-071>073-281700- /O.NEW.KILX.FR.Y.0001.180429T0600Z-180429T1200Z/ Logan-De Witt-Menard-Sangamon-Christian-Macon-Shelby-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Petersburg, Springfield, Taylorville, Decatur, Shelbyville, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 300 AM CDT Sat Apr 28 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... The National Weather Service in Lincoln has issued a Frost Advisory, which is in effect from 1 AM to 7 AM CDT Sunday. * TEMPERATURE...A period of temperatures in the mid 30s will occur, generally between 4 AM and 7 AM. Areas of frost are expected as a result. * IMPACTS...Sensitive vegetation may be damaged if left uncovered tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Geelhart
4 follow-up statements
834 WWUS73 KILX 281523 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1023 AM CDT Sat Apr 28 2018 ILZ044>046-054>057-062-063-282100- /O.CON.KILX.FZ.W.0004.180429T0600Z-180429T1200Z/ Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Cumberland- Clark- Including the cities of Monticello, Champaign, Urbana, Danville, Sullivan, Tuscola, Charleston, Mattoon, Paris, Greenup, and Marshall 1023 AM CDT Sat Apr 28 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... * TEMPERATURE...A period of temperatures at or below 32 degrees is expected, mainly between 4 AM and 7 AM. * IMPACTS...Sensitive vegetation that is left uncovered may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill sensitive vegetation. && $$ ILZ042-043-048-051>053-061-066>068-071>073-282100- /O.CON.KILX.FR.Y.0001.180429T0600Z-180429T1200Z/ Logan-De Witt-Menard-Sangamon-Christian-Macon-Shelby-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Petersburg, Springfield, Taylorville, Decatur, Shelbyville, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1023 AM CDT Sat Apr 28 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... * TEMPERATURE...A period of temperatures in the lower to middle 30s will occur, generally between 4 AM and 7 AM. Areas of frost are expected as a result. * IMPACTS...Sensitive vegetation may be damaged if left uncovered tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
765 WWUS73 KILX 282015 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 315 PM CDT Sat Apr 28 2018 ILZ044>046-054>057-062-063-290900- /O.CON.KILX.FZ.W.0004.180429T0600Z-180429T1200Z/ Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Cumberland- Clark- Including the cities of Monticello, Champaign, Urbana, Danville, Sullivan, Tuscola, Charleston, Mattoon, Paris, Greenup, and Marshall 315 PM CDT Sat Apr 28 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... * TEMPERATURE...A period of temperatures at or below 32 degrees is expected, mainly between 4 AM and 7 AM. * IMPACTS...Sensitive vegetation that is left uncovered may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill sensitive vegetation. && $$ ILZ042-043-048-051>053-061-066>068-071>073-290900- /O.CON.KILX.FR.Y.0001.180429T0600Z-180429T1200Z/ Logan-De Witt-Menard-Sangamon-Christian-Macon-Shelby-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Petersburg, Springfield, Taylorville, Decatur, Shelbyville, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 315 PM CDT Sat Apr 28 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... * TEMPERATURE...A period of temperatures in the lower to middle 30s will occur, generally between 4 AM and 7 AM. Areas of frost are expected as a result. * IMPACTS...Sensitive vegetation may be damaged if left uncovered tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
723 WWUS73 KILX 290802 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 302 AM CDT Sun Apr 29 2018 ILZ044>046-054>057-062-063-291200- /O.CON.KILX.FZ.W.0004.000000T0000Z-180429T1200Z/ Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Cumberland- Clark- Including the cities of Monticello, Champaign, Urbana, Danville, Sullivan, Tuscola, Charleston, Mattoon, Paris, Greenup, and Marshall 302 AM CDT Sun Apr 29 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * TEMPERATURE...A period of temperatures at or below 32 degrees is expected through about 7 AM. * IMPACTS...Sensitive vegetation that was left uncovered may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill sensitive vegetation. && $$ ILZ042-043-048-051>053-061-066>068-071>073-291200- /O.CON.KILX.FR.Y.0001.000000T0000Z-180429T1200Z/ Logan-De Witt-Menard-Sangamon-Christian-Macon-Shelby-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Petersburg, Springfield, Taylorville, Decatur, Shelbyville, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 302 AM CDT Sun Apr 29 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * TEMPERATURE...A period of temperatures in the lower to middle 30s will occur through about 7 AM. Areas of frost are expected as a result. * IMPACTS...Sensitive vegetation may be damaged if was left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Geelhart
969 WWUS73 KILX 291159 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 659 AM CDT Sun Apr 29 2018 ILZ044>046-054>057-062-063-291300- /O.EXP.KILX.FZ.W.0004.000000T0000Z-180429T1200Z/ Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Cumberland- Clark- Including the cities of Monticello, Champaign, Urbana, Danville, Sullivan, Tuscola, Charleston, Mattoon, Paris, Greenup, and Marshall 659 AM CDT Sun Apr 29 2018 ...FREEZE WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING... Temperatures have risen above the freezing mark this morning, therefore the freeze warning will be allowed to expire. $$ ILZ042-043-048-051>053-061-066>068-071>073-291300- /O.EXP.KILX.FR.Y.0001.000000T0000Z-180429T1200Z/ Logan-De Witt-Menard-Sangamon-Christian-Macon-Shelby-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Petersburg, Springfield, Taylorville, Decatur, Shelbyville, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 659 AM CDT Sun Apr 29 2018 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... Temperatures have risen above the freezing mark this morning, therefore the frost advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 28, 2:22 AM CDT, 38 minutes earlier.
Area forecast discussion, Apr 28, 2:22 AM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 222 AM CDT Sat Apr 28 2018 .SHORT TERM...(Today and tonight) ISSUED AT 222 AM CDT Sat Apr 28 2018 Cold front was crossing the far southeast CWA at 2 am, and high pressure over the Great Lakes will be the dominant feature for our area this weekend. Primary forecast concern this time frame will be with frost/freeze headlines for tonight. Larger temperature/dew point spreads tonight do not seem especially conducive to frost, though areas of frost are still possible. East central Illinois should see the lowest dew points overnight, mainly lower 20s, which would support more of a freeze threat there. Will issue a Freeze Warning for that area, with a Frost Advisory from about Springfield-Lincoln southeast past I-70. While some near-freezing temperatures are also possible along I-39, the growing season has not advanced far enough in that area to warrant headlines just yet. && .LONG TERM...(Sunday through Friday) ISSUED AT 222 AM CDT Sat Apr 28 2018 Upper level ridge currently over the Rockies will build eastward early next week, resulting a substantially warmer pattern much of the week. Highs should return to the 70s as early as Monday and near 80 Tuesday/Wednesday. With time, the ridge will flatten, with the upper flow coming out of the southwest. In this configuration, a developing storm system to our northwest will have some difficulties pushing through Illinois, becoming parallel to the southwest flow. As such, an increase in clouds and convection results in some uncertainty in highs beginning around mid week. Currently, the longer range models keep the frontal boundary to our northwest through much of Thursday, before an upper wave digging out of Canada finally pushes it through Thursday night. Have kept the relatively high PoP's going for Wednesday night into Thursday night, before ending the work week on a mostly dry note. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1145 PM CDT Fri Apr 27 2018 VFR conditions will prevail at all TAF sites next 24hrs. Mid clouds continue to move southeast across the area and should be gone from SPI/DEC/CMI in an hour...so will start all sites as clear. More clouds could rotate down into the area tomorrow, but models suggest that moisture will be limited so only scattered clouds expected tomorrow. Front has finally moved through all TAF sites so winds will be north to northwest to northeast overnight. Speeds will still be around 15kts. All winds should become northeast late tonight as the low pressure area moves further east. North winds should be the rule tomorrow with speeds around 10kts...then much lighter winds tomorrow evening...under clear skies. && .ILX WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 1 AM to 7 AM CDT Sunday for ILZ042-043-048- 051>053-061-066>068-071>073. Freeze Warning from 1 AM to 7 AM CDT Sunday for ILZ044>046- 054>057-062-063. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Auten
Hazardous weather outlook, Apr 27, 3:04 PM CDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 304 PM CDT Fri Apr 27 2018 ILZ027>031-036>038-040>057-061>063-066>068-071>073-281100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 304 PM CDT Fri Apr 27 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Chilly conditions could bring frost to much of the area Saturday night. Thunderstorm chances will return Tuesday night and continue periodically through Thursday night. It is still too early to determine any severe weather threat at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Bak
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:00 AM CDT | Frost Advisory | ILX | Christian, Clay, Crawford, DeWitt, Effingham, Jasper and 7 more | 28 hr |
Nearby
Freeze Warnings in Illinois, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.